How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Pat Your Own Question
Dr. Pat
Dr. Pat, Bird Veterinarian
Category: Bird Veterinary
Satisfied Customers: 3596
Experience:  25+ years working primarily or exclusively with birds
21122637
Type Your Bird Veterinary Question Here...
Dr. Pat is online now
A new question is answered every 9 seconds

My african grey may have ingested lisinopril...what do I

Customer Question

my african grey may have ingested lisinopril...what do I do?
Submitted: 1 year ago.
Category: Bird Veterinary
Expert:  Dr. Pat replied 1 year ago.
Did he just chomp the bottle or did you see him eat a tablet? He should be ok, as most of the time they only destroy the container (I speak from experience, my own grey targets prescription containers). The use of lisinopril and side effects in parrots is not known, but you will need to watch for any changes in the droppings (increased urine/fluid, or an increase in the white urates) and potentially respiratory reaction. There is no antidote. It is unknown if kidneys, heart, or blood pressure will be affected, but one dose is unlikely to be severe--but again all is unknown. If there is ANY change in behavior attitude appetite or droppings, he should see a good, bird-experienced vet for possible ICU and testing.

Related Bird Veterinary Questions